A new trend on social media has forced the US Food and Drug Administration (FDA) to issue warnings about the dangers of “gambling”. In the challenge, which has been dubbed the “NyQuil Chicken Challenge”, people cook chicken using a syrup to treat the flu called VICKS brand NyQuil.
The practice of ingesting drug-covered chicken is quite dangerous. In the best of cases, the person will be taken to the emergency room. In the worst case, you can overdose and go to death.
The FDA has warned that there is also a danger in the process of cooking chicken with the drug, due to the fumes given off.
“Boiling a drug can make it much more concentrated and change its properties in a variety of ways,” the FDA explained in a warning, adding that even inhaling the drug’s vapors while cooking can lead to contact with high levels of the drug. . body.
“It can also hurt your lungs. Simply put, someone can take a dangerously high amount of cough and cold medicine without even realizing it.
NyQuil, a drug used in the trend, is composed of acetaminophen (paracetamol) 650 mg, a drug that is very toxic to the liver.
An overdose of NyQuil can cause symptoms such as seizures, severe dizziness, severe liver problems, leading to possible organ rupture or the need for a transplant, breathing problems, and many more.
“If you were to eat one of these fully cooked breasts, it would be like you were actually consuming a quarter and a half bottle of NyQuil,” said Dr. Aaron Hartman, who is a physician and assistant clinical professor of medicine at Virginia Commonwealth University.
“When you cook a cough medicine like NyQuil, you boil the water and the alcohol down, leaving the chicken saturated with a super concentrated amount of medicine in the meat,” noting that it’s one of the main reasons for overdose.